Advertisement

Letter Graphs and Geometric Grid Classes of Permutations: Characterization and Recognition

  • Bogdan Alecu
  • Vadim Lozin
  • Viktor Zamaraev
  • Dominique de Werra
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 10765)

Abstract

In this paper, we reveal an intriguing relationship between two seemingly unrelated notions: letter graphs and geometric grid classes of permutations. We also present the first constructive polynomial-time algorithm for the recognition of 3-letter graphs.

Notes

Acknowledgment

Vadim Lozin and Viktor Zamaraev acknowledge support of EPSRC, grant EP/L020408/1.

References

  1. 1.
    Albert, M.H., Atkinson, M.D., Bouvel, M., Ruskuc, N., Vatter, V.: Geometric grid classes of permutations. Trans. Am. Math. Soc. 365, 5859–5881 (2013)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Atminas, A., Lozin, V.: Labelled induced subgraphs and well-quasi-ordering. Order 32(3), 313–328 (2015)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Damaschke, P.: Induced subgraphs and well-quasi-ordering. J. Graph Theory 14(4), 427–435 (1990)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Fellows, M.R., Rosamond, F.A., Rotics, U., Szeider, S.: Clique-width is NP-complete. SIAM J. Discrete Math. 23(2), 909–939 (2009)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Korpelainen, N., Lozin, V.: Two forbidden induced subgraphs and well-quasi-ordering. Discrete Math. 311(16), 1813–1822 (2011)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Lampis, M.: Algorithmic meta-theorems for restrictions of treewidth. Algorithmica 64(1), 19–37 (2012)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Mahadev, N.V.R., Peled, U.N.: Threshold Graphs and Related Topics: Annals of Discrete Mathematics, vol. 56. North-Holland Publishing Co., Amsterdam (1995). xiv+543 pp.zbMATHGoogle Scholar
  8. 8.
    Nešetřil, J.: On ordered graphs and graph orderings. Discrete Appl. Math. 51(1–2), 113–116 (1994)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Petkovšek, M.: Letter graphs and well-quasi-order by induced subgraphs. Discrete Math. 244, 375–388 (2002)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  • Bogdan Alecu
    • 1
  • Vadim Lozin
    • 1
  • Viktor Zamaraev
    • 1
  • Dominique de Werra
    • 2
  1. 1.Mathematics InstituteUniversity of WarwickCoventryUK
  2. 2.Institute of MathematicsEPFLLausanneSwitzerland

Personalised recommendations